Alert archive / Texas / Flash Flood Warnings in 2021
Flash Flood Warning 51, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 30, 2021, 8:09 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 8:09 PM CDT (01:09 UTC)
- Expired
- Sep 30, 2021, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 128 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2844 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted.
950
WGUS54 KSJT 010109
FFWSJT
TXC307-411-010415-
/O.NEW.KSJT.FF.W.0051.211001T0109Z-211001T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
809 PM CDT Thu Sep 30 2021
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southeastern McCulloch County in west central Texas...
West Central San Saba County in west central Texas...
* Until 1115 PM CDT.
* At 808 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Voca, Rochelle, Camp San Saba and Us-190 Near The Mcculloch-San
Saba County Line.
This includes the following DSS Events...
Rochelle Hornet Pride Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3095 9919 3094 9942 3104 9933 3113 9927
3129 9926 3125 9909 3120 9892 3109 9900
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 6:12 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 30, 6:12 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 612 PM CDT Thu Sep 30 2021 ...New AVIATION... .LONG TERM... (Friday night through next Thursday) Issued at 215 PM CDT Thu Sep 30 2021 By 0Z Saturday, the upper low responsible for bringing substantial chances for showers and storms Thursday and Friday will be centered over southeastern Colorado, northeastern New Mexico, and southwestern Kansas. With shortwaves expected to continue rounding the base of the low providing of upper level support, plentiful atmospheric moisture with continued south/southeasterly flow through 850 mb (along with PWat values between 1.4-1.75 inches), and an expected stalled frontal boundary to continue providing surface lift, have kept widespread Likely PoPs through Friday night. As we move into Saturday, the upper low will continue to move northeast into Kansas before opening up into a trough early on Sunday. As the low moves northeast, rain chances will decrease across the area from west to east on Saturday. By 09Z Sunday, rain chances will come to an end across the area and skies will begin to clear out as drier air filters in behind the front. Lows Friday night will be in the low 60s behind the stalled front with mid to upper 60s ahead of the front. Highs on Saturday will stick in the upper 70s to low 80s due to enhanced cloud cover and rain chances. The rest of the long term looks dry and pleasant. An upper level ridge will follow in behind the aforementioned upper level low allowing for increased subsidence. The beginning of next week is expected to have plenty of sunshine and beautiful daytime highs in the upper 70s to low 80s with dewpoints in the low 50s and overnight lows in the mid to upper 50s. It looks as though we might finally get our shot at real fall as we head into October. && .AVIATION... (00Z TAFS) Issued at 603 PM CDT Thu Sep 30 2021 Storm outflow reinforced cold front moving steadily south and east early this evening, with most of the convection along and behind the boundary. May well be multiple rounds of scattered to numerous convection this period, and hard to tell exactly when some of it may affect each terminal, so will use radar trends to time convection for the first 6 hours or so. Otherwise, MVFR cigs develop overnight and continue into Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 64 81 / 80 70 80 40 San Angelo 63 80 63 83 / 80 70 80 40 Junction 64 82 65 83 / 70 80 70 70 Brownwood 64 81 65 83 / 80 70 80 70 Sweetwater 63 78 63 81 / 80 70 80 30 Ozona 63 78 64 82 / 80 70 80 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....50 AVIATION...07
Hazardous weather outlook, Sep 30, 1:50 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 150 PM CDT Thu Sep 30 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 150 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected this afternoon through tonight. The main hazard is heavy rainfall which could lead to localized flooding. However the threat for damaging winds and large hail is present and will be possible with storms, especially this afternoon and early this evening. Occasional to frequent lightning will also be possible with these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will continue to be possible both Friday and Saturday. Heavy rainfall leading to localized flooding and occasional lightning will be the main hazards. Severe weather is not currently anticipated with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening, mainly in the Big Country, Concho Valley, and Edwards Plateau. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Sep 30, 4:27 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Thu Sep 30 2021
TXZ066-127-139-302215-
Runnels TX-Coleman TX-Taylor TX-
427 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern
Coleman, south central Taylor and northeastern Runnels Counties
through 515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Winters Lake, or over Winters, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winters, Bradshaw, Goldsboro and Lake Winters Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3188 9991 3197 10004 3221 9988 3205 9964
TIME...MOT...LOC 2126Z 222DEG 12KT 3197 9991
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 30, 4:43 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
443 PM CDT Thu Sep 30 2021
TXZ066-139-302215-
Runnels TX-Coleman TX-
443 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern Coleman
and northeastern Runnels Counties through 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hatchel, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winters, Hatchel, Crews and Lake Winters Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3177 9986 3185 9997 3207 9978 3195 9959
TIME...MOT...LOC 2142Z 222DEG 12KT 3186 9986
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 30, 5:16 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
516 PM CDT Thu Sep 30 2021
TXZ066-073-128-139-154-302300-
Runnels TX-Callahan TX-Coleman TX-McCulloch TX-Concho TX-
516 PM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of Callahan, Coleman,
northwestern McCulloch, southeastern Runnels and northeastern Concho
Counties through 600 PM CDT...
At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eula to near Lake Coleman to near Millersview.
Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coleman, Clyde, Baird, Santa Anna, Novice, Putnam, Gouldbusk,
Burkett, Dudley, Glen Cove, Voss, Rowden, Waldrip, Silver Valley,
Leaday, Eula, Pear Valley, Doole, Ivie Reservoir Near Concho Park
Marina and Stacy.
This includes Interstate 20 between Mile Markers 293 and 320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3198 9922 3125 9948 3144 9993 3208 9966
3209 9963 3245 9963 3238 9917
TIME...MOT...LOC 2215Z 292DEG 44KT 3233 9957 3207 9949 3147 9982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 30, 5:50 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
550 PM CDT Thu Sep 30 2021
TXZ076-302330-
Crockett TX-
550 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northeastern
Crockett County through 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Ft Lancaster, or 16 miles east of Sheffield,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ft Lancaster, The Intersection Of Us 190 And Highway 163, The
Intersection Of I-10 And Highway 290 and The Intersection Of I-10 And
Highway 405.
This includes Interstate 10 between Mile Markers 330 and 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3057 10165 3059 10167 3062 10166 3065 10171
3083 10185 3108 10129 3081 10105
TIME...MOT...LOC 2249Z 232DEG 24KT 3077 10156
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 30, 7:14 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
714 PM CDT Thu Sep 30 2021
TXZ076-010100-
Crockett TX-
714 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of east central
Crockett County through 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Ozona, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ozona and I-10 Near The Crockett-Sutton County Line.
This includes Interstate 10 between Mile Markers 353 and 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3072 10142 3094 10099 3076 10096 3062 10096
3055 10135
TIME...MOT...LOC 0013Z 249DEG 19KT 3067 10131
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 30, 7:32 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
732 PM CDT Thu Sep 30 2021
TXZ154-155-010115-
McCulloch TX-San Saba TX-
732 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southeastern
McCulloch and west central San Saba Counties through 815 PM CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rochelle, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rochelle around 800 PM CDT.
Other locations impacted by this storm include Us-
190 Near The Mcculloch-San Saba County Line.
People near Rochelle Hornet Pride Stadium should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3094 9926 3094 9932 3095 9942 3131 9925
3122 9900
TIME...MOT...LOC 0031Z 207DEG 11KT 3112 9922
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:14 PM CDT | Special Weather Statement | SJT | Crockett | 46 min |
| Sep 30, 7:32 PM CDT | Special Weather Statement | SJT | McCulloch | 43 min |
| Sep 30, 7:49 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 3 hr |
| Sep 30, 9:54 PM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard, Schleicher, Sutton | 3 hr |
| Sep 30, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 49 min |
| Sep 30, 11:27 PM CDT | Special Weather Statement | SJT | Mason | 48 min |
| Oct 1, 12:12 AM CDT | Flash Flood Warning | SJT | Mason | 2 hr |
| Oct 1, 2:32 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 1, 6:33 PM CDT | Special Weather Statement | SJT | Crockett | 42 min |
Nearby
Flash Flood Warnings in Texas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.